How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Z Your Own Question

Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10627
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

Take 90 mg cymbalta and 10 of lexapro. Have taken the cymbalta

This answer was rated:

Take 90 mg cymbalta and 10 of lexapro. Have taken the cymbalta now for 8 years, lexapro added about 1 year.ago. I have decided to take self off. Is it really as difficult as everyone on line makes it sound? This morning only took 60 of cymbalta and my 10 of lexapro.

Dr. Z :

Hello

Dr. Z :

I believe I can help you with your question

Dr. Z :

The tapering off process can be difficult for some individuals and because you have been using the Cymbalta for a longer period of time, that will be the hardest medication to taper off for you at this time, but that does not mean it will be extremely difficult if you are slow and patient with your tapering schedule

Dr. Z :

Also I would recommend asking your psychiatrist or prescribing physician for a prescription of Prozac during this tapering process as the Prozac has a much longer half-life than the Cymbalta and Lexapro and thus is easier to successfully taper off of with minimal withdrawal effects. If you taper off to quickly, then you are at risk for SSRI/SNRI discontinuation syndrome and many studies show that the switch to Prozac can prevent this syndrome and minimize the withdrawal effects.

Dr. Z :

Now there is no guarantee that you will get serious withdrawal effects from discontinuing this medication as everyone is very different and how they metabolize the medication, but studies show that as you get older you will have to taper off more slowly because as we get older we metabolize medications at a slower rate and thus there is more medication in the system

Customer:

Thank you

Dr. Z :

So the answer is that it can be difficult, but it does not have to be at all if you are patient with the tapering method and I definitely advise for the use of Prozac to help minimize any withdrawal symptoms.

Dr. Z :

You are most welcome, is there anything else I can do to assist you today?

Customer:

No I just needed to here it could be done. I have changed my life a lot, lost 30 pounds with 30 more to go have a trainer and do weights and treadmill 3 x a week and am just now adding yoga with instructor to my life. I work full time as an RN. Have more energy now then I've had in years. Also became vegan.

Dr. Z :

That is great to hear that you have changed your life so much and it appears that it has definitely improved as well. Yes it is definitely possible and if you are patient with the process, use the Prozac as well, then you can most definitely successfully taper of these medications with minimal withdrawal effects

Dr. Z and other Mental Health Specialists are ready to help you

Related Mental Health Questions